Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online
Ask a Urologist   »  

Cystitis,frequent urination,irritating sensation in abdomen and penis tip,levofloxacin and vitamin c,pain in tendons

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Question
I was diagnosed with cystitis (bladder infection) a couple of weeks ago during which, I went to the urinals too often and felt irritating sensations around my abdomen as well as sensitivity on the tip of my penis. I was prescribed levofloxacin (500mg/2 times daily) and vitamin C (500mg/2 times daily) for a week. But I only felt better occasionally and after a week the doctor had my blood and urine tested again yesterday and found that they were both in normal condition. But today I noticed that I have been to the urinals more often than normal, as if the problem hasn t really changed much. I also began feeling irritated by the sensations and the unstoppable urge to urinate. I am afraid to take levofloxacin again, because after over a week of using it I began to feel pain on my tendons. What am I supposed to do now?
Posted Sat, 14 Apr 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Mitaly 1 hour later
Hi XXXXXXX

Thanks for posting your query

It seems that you are suffering from Prostatitis which is an inflammation of the prostate gland and is very common in this age. It usually mimics the symptoms of cystitis as painful burning urination, increased urge to urinate, pain or discomfort in the abdomen and penis.

Sometimes the urine tests may not show up the infection and in such cases physical examination per rectum and prostatic massage secretion examination helps to analyze further.

In such a case of prostatitis you need lengthier use of antibiotics upto 4 weeks.

Consider visiting your treating doctor for examination and evaluation of the prostate secretions.

Hope I have answered your query.I will be available for follow up query.
Above answer was peer-reviewed by
 
Follow-up: Cystitis,frequent urination,irritating sensation in abdomen and penis tip,levofloxacin and vitamin c,pain in tendons 3 hours later
But how about the antibiotics, should I be prescribed another type since I am now beginning to feel the side effects, or keep using the same. I tell you my wrist tendons are really painful now. Please advise. Thank you very much.
 
 
Answered by Dr. Mitaly 9 minutes later
Hi XXXXXXX

Thanks for following up.

The described symptoms are suggestive of genitourinary infection, probably prostatitis as mentioned to you in my first answer.

Use of antibiotics without evaluation and test can alter the features of these tests leading to misdiagnoses. Though you may need more antibiotics, I suggest you not use them yet. Primary consultation with an urologist or a review from your previous healthcare provider is necessary to rule out this possibility.

Tendon pain is a rare side effect of Levofloxacin. Discuss with your doctor as you review with him. regarding he will probably prescribe an alternative effective antibiotic.

Wishing you fast recovery.

Regards
Above answer was peer-reviewed by
 
Follow-up: Cystitis,frequent urination,irritating sensation in abdomen and penis tip,levofloxacin and vitamin c,pain in tendons 3 hours later
Hi. Thanks for your quick reply. My doctor thinks that I will be better after a few days of taking vitamins c, b complex. Should I tell him tomorrow to check me so prostatitis can be ruled out or just finish the full course of medication before asking for a more thorough check? And if I have a problem with my prostates, could that have been detected in my blood sample tested today, which according to him was normal?
 
 
Answered by Dr. Mitaly 14 hours later
Hi XXXXXXX

You can continue the vitamins and observe if there are any changes.Even after finishing the course if the symptoms persist get your self evaluated to rule out prostate inflammation.It might not be possible to detect prostatitis in simple Blood sample tests.

Take Care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor